Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 65, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 8, 2023, 6:26 AM CST. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2023, 6:26 AM CST (12:26 UTC)
- Expired
- Nov 8, 2023, 8:47 AM CST
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 49 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 7:08 AM CST | FLASH FLOOD | Fajardo, PR | Road 976 impassable near Bo. Sector Naranjo. |
| Nov 8, 7:09 AM CST | FLASH FLOOD | Fajardo, PR | Ave Conquistador impassable near Legion Americana Fajardo. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
025
WGCA52 TJSJ 081226
FFWSJU
PRC053-081500-
/O.NEW.TJSJ.FF.W.0065.231108T1226Z-231108T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
826 AM AST Wed Nov 8 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Fajardo County in Puerto Rico...
* Until 1100 AM AST.
* At 826 AM AST, emergency management reported flash floods
affecting roads PR-976 near Bo. Naranjo and Avenida Conquistador.
These roads are impassable. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Fajardo, Luis M. Cintron and Roosevelt Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1838 6561 1834 6564 1833 6563 1828 6563
1829 6567 1827 6568 1829 6569 1827 6572
1830 6575 1829 6573 1832 6570 1832 6568
1836 6567 1838 6564
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP1 follow-up statement
958
WGCA72 TJSJ 081447
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1047 AM AST Wed Nov 8 2023
PRC053-081457-
/O.CAN.TJSJ.FF.W.0065.000000T0000Z-231108T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fajardo PR-
1047 AM AST Wed Nov 8 2023
...FLASH FLOOD WARNING FOR FAJARDO COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
Heavy rain has ended. However, excessive runoff maintain portions of
roads PR-3 and PR-194 impassable.
LAT...LON 1838 6561 1834 6564 1833 6563 1828 6563
1829 6567 1827 6568 1829 6569 1827 6572
1830 6575 1829 6573 1832 6570 1832 6568
1836 6567 1838 6564
$$
ICPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 2:48 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 8, 2:48 AM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service San Juan PR 448 AM AST Wed Nov 8 2023 .SYNOPSIS...A surface trough over the eastern Caribbean, and an upper level trough north and west of the region will continue to promote wet and unstable conditions through the rest of the workweek. A mid-to upper-level ridge will build over the local area from the west later in the weekend into early next week. A surface high pressure over the western Atlantic will promote moderate to fresh trades from Thursday onwards. && .SHORT TERM...Today through Friday... A trough system over the eastern Caribbean continued to generate showers and some thunderstorms during the night hours, but mostly over the open waters. A few showers did reach the U.S. Virgin Islands, with the highest accumulation over St. Croix. This unsettled pattern is expected to continue today across the islands, where the elevated risk for flooding will persist. The most recent satellite-derived precipitable water value imagery show values well above the climatological value for the region. At the upper level, the trough is enhancing instability. Additionally, the wind flow remains on the light side, at about 8-10 kts out of the southeast. All these ingredients will combine once more to create abundant showers across the Cordillera Central, stretching into western and northern Puerto Rico, including the San Juan metro area. Additional showers will also stream around and over the U.S. Virgin Islands, Vieques, Culebra, and east-southeast Puerto Rico. Since some of these soils are already saturated, mudslides can occur in higher grounds, as well as rapid river rises and water surges. By the end of the workweek, moisture values will remain enhanced, but a ridge will begin to build north of the region at the surface and at mid-levels. This will cause the winds to shift from the east, and they will become stronger too. With stronger winds, showers will move faster, but will still leave wet roads and ponding of water. Also, local effects will continue each afternoon, maintaining elevated the risk for urban and small stream flooding. .LONG TERM...Saturday through Wednesday... A building mid-to upper-level ridge over the central Caribbean and western Atlantic will promote drier air aloft and warming of the 500 mb temperatures. Meanwhile, a broad surface high pressure is expected to build across the western and central Atlantic during the weekend into early next week, promoting stronger trades across the northeastern Caribbean. Embedded in this flow, patches of low-level moisture content will move from time to time from the east. This will promote an advective weather pattern across the U.S. Virgin Islands and eastern Puerto Rico during the night and early morning hours, followed by diurnally induced afternoon thunderstorms over western Puerto Rico each day. Global models solutions are in disagreement with the synoptic weather pattern by midweek, with the GFS developing a surface low pressure west of the region with an extensive moisture field over the local area, and the ECMWF suggest a frontal boundary sinking from the Atlantic waters into the northeastern Caribbean with drier air aloft. Therefore, the current forecast is more consistent with climatology, but adjustments can be introduced later this week. && .AVIATION... Mainly VFR conditions before 17Z. From 17Z to 22Z, SHRA and TSRA are expected to develop along the Cordillera Central, reaching TJBQ and TJSJ. This will result in periods of reduced VIS and low ceilings. Passing SHRA will also affect the USVI terminals. Winds will be from the SE at 8-10 kts, with strong gusts. && .MARINE... Seas are forecast to remain at 5 feet or less through Wednesday. Fresh trades (up to 20 kt) during the latter part of the week will cause choppy conditions and seas will build around 6 feet, mainly across the offshore waters and passages. A moderate risk of rip currents will prevail across the east and north facing beaches of the islands. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && ERG/DSR
Hazardous weather outlook, Nov 8, 2:11 AM CST, 4 hours 15 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 407 AM AST miércoles 8 de noviembre de 2023 AMZ711>745-PRZ001>013-090815- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y fuera de la costa del Atlántico y del Caribe- 407 AM AST miércoles 8 de noviembre de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras y pequeños riachuelos. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Índices de calor de 102 a 107 grados a través de las áreas urbanas y costeras. Agotamiento por calor posible con una exposición prolongada. .Corrientes Marinas...Las corrientes marinas que amenacen la vida son posibles en la zona de oleaje particularmente a lo largo del norte, este y oeste, Vieques y Culebra. .DÍAS DOS A SIETE...jueves a martes Se espera un riesgo elevado de inundaciones urbanas y de riachuelos cada día hasta el viernes, y permanecerá elevado para el oeste cada día. Se esperan índices de calor de 102 a 107 cada tarde para las áreas urbanas y costeras. Los vientos aumentarán para el final de la semana laboral. El riesgo de corrientes marinas permanecerá moderado. Las condiciones marinas se deteriorarán en la última parte de la semana hasta el fin de semana. . COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-090815- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 407 AM AST miércoles 8 de noviembre de 2023 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras y pequeños riachuelos. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Índices de calor de 102 a 107 grados a través de las islas. Agotamiento por calor posible con una exposición prolongada. .Corrientes Marinas...Las corrientes marinas que amenacen la vida son posibles en la zona de oleaje particularmente a lo largo de San Thomas y Santa Cruz. . DÍAS DOS A SIETE...jueves a martes Se espera un riesgo elevado de inundaciones urbanas y de riachuelos cada día hasta el viernes. Se esperan índices de calor de 102 a 107 cada tarde para las áreas urbanas y costeras. Los vientos aumentarán para el final de la semana laboral. El riesgo de corrientes marinas permanecerá moderado. Las condiciones marinas se deteriorarán en la última parte de la semana hasta el fin de semana. .COMUNICADO SOBRE INFORMACIÓN REPORTADA POR OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 5:06 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 8, 5:59 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 8, 6:06 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 8, 6:36 AM CST | Areal Flood Advisory | JSJ | 84 min | |
| Nov 8, 6:48 AM CST | Flash Flood Warning | JSJ | 2 hr | |
| Nov 8, 8:47 AM CST | Areal Flood Advisory | JSJ | 73 min | |
| Nov 8, 8:54 AM CST | Areal Flood Advisory | JSJ | 66 min | |
| Nov 8, 12:15 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.